MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103696
Medical Device Problem Codes Disconnection (1171); Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that patient received a pump replacement from heartmate ii (hmii) to heartmate 3 (hm3) due to suspected driveline disconnection.Speed was decreased and hmii blood pump stopped on (b)(6)2024.It then was replaced the pump with hm3 with extracorporeal membrane oxygenation (ecmo) operating.There was hemodynamic failure due to the pump stop.The patient remained hospitalized.The reason of driveline disconnect could not be confirmed.
 
Additional Manufacturer Narrative
Section h6: medical device problem code corrected manufacturer's investigation conclusion: the heartmate ii system controller ep (serial number (b)(6) was returned for evaluation following the reported event of a suspected driveline disconnection and pump stop.A log file was extracted for review and contained data spanning 7 minutes (day 1934 hour 18 minute 8 ¿ day 1934 hour 18 minute 15, per timestamp).Starting from the beginning of the log file, low speed advisories, low speed hazards, and pump stops were captured.The low speed and pump stop events did not resolve before the driveline was disconnected on day 1934 hour 18 minute 14.The system controller was functionally tested and was found to perform as intended.Per additional information, the patient underwent an hm2 to hm3 pump exchange to resolve the issue.The root cause for the reported event was determined to be related to the driveline of the pump and will be addressed via the returned hm2 pump¿s investigation.The system controller was not correlated to the root cause of the reported event.Heartmate ii instructions for use (rev.A) section 3 entitled ¿powering the system¿ and heartmate ii patient handbook (rev.B) section 3 entitled ¿powering the system¿ instructs the user not to bend, twist, or kink the power leads of the system controller and addresses how long the 14v batteries provide power to the system controller.Heartmate ii instructions for use (rev.A) section 8 entitled ¿equipment storage and care¿ and heartmate ii patient handbook (rev.B) section 6 entitled ¿caring for the equipment¿ addresses how to properly care for, maintain, and store the equipment for proper use.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20871845
Report Number2916596-2024-07781
Device Sequence Number15679744
Product Code DSQ
UDI-Device Identifier00813024010630
UDI-Public(01)00813024010630(17)211120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/20/2021
Device Model Number103696
Device Catalogue Number103696
Device Lot Number6746855
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale
Patient Weight55 KG